Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash in eye socket and around nose and mouth
Feb 27, 2004

I stopped treatment of Sustiva/Combivir after 5 years of high T cells at 1100 with an undetectable viral load. This holiday lasted 2.5 years, my viral load skyrocketed to > 100k and T cells progressivly dropped down to 350. 5-6 months ago around the time my results showed these numbers I developed a rash around my left eye, with pock like bumps in eyesocket. No explanation from ID doc, he prescribed fluocinonide cream twice a day. This would keep the rash and bumps at bay but then it all returned full force if I stopped. I started the same HIV treatment Sept 12,2003. By Dec 1 T cells were up to 525 viral load is again undetectable, rash still persists. A different rash is present around mouth and nose. I had herpes on my chin for a few years off and on but it seems to have retreated significantly in the past year with the use of Abreva which is very effective and sold over the counter. Along with Sustiva and Combivir I am taking Ativan 1 mg a day (6 months), Remeron 60 mg a day at bedtime (3 months), Concerta 32mg sr 1 a day and Ritalin 10mg 1 a day when concerta wears off (both for last 3 years) Any suggestions or ideas? I have an appointment to see a Opthalmologist in a few days. Should I see one that specializes in HIV? should I see a dermatologist also? I'm very discouraged by this, I wish I never took the drug holiday my T cells were 1100 when I stopped.

Response from Dr. Henry

Rashes in that area often are do to seborrheic dermatitis. Sometimes fungal infections are involved. I have the best results when I get help from a dermatologist in those situations. KH



Previous
what is considered a "high" viral load?
Next
Between the Cracks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement